Unintentional weight gain can be associated with a multitude of health concerns. However, sudden weight gain can also be a side effect of certain drugs, particularly over-the-counter medications or prescription drugs consumed over a long period of time. Here are some medications that can result in weight gain:
Contraceptive pills and injections are the most common medications that may cause weight gain in women. These medications contain estrogen and progesterone hormones, which result in salt and water retention in the body, causing weight gain.
Corticosteroids are used to treat various conditions such as rashes, irritable bowel disease, and asthma. However, their long-term use can increase fat deposition in the face, neck, abdomen, and other body parts.
Weight gain is a common side effect among people who take insulin as it impacts sub-dermal fat deposition, resulting in weight gain.
An excess of histamine, a chemical created by the body’s immune system, can result in allergic reactions and loss of appetite. Doctors prescribe antihistamines to counter the effects of histamine and treat allergy symptoms and improve appetite.
Anti-convulsants decrease the basal metabolic rate, leading to a reduction in the body’s daily caloric needs. This results in excess calories being transformed into fat and stored in the cells, causing weight gain.
Weight gain is a possible side effect of nearly all antidepressants. Many factors such as overeating and inactivity can also result in weight gain during antidepressant therapy.
World class doctors and facilitiesGet consultation for your health care queries and treatment today!